Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripula and heart rate
Oct 24, 2008

I have been on atripula for almost a year. More nights than not, I still wake up in the middle of the night. Rarely are the dreams bad. Strange sometimes, but mostly neutral. But my heart is always at 75-80 bpm. My normal at rest rate is u der 60. As directed, I take atripula just before bed. Three times in the past year I missed it at bed time and took it when I awoke. I noticed my heart rate increased for a few hours then also. Should I be worried about the stress my heart is going through? It seems it has only had three nights of rest in a year. What will happen over the years I am on the medication? My family has a histiry of heart issues, though mine has always been strong

Response from Dr. Henry

Heart rates of 75-80 in setting of waking up from bad dreams would generally not be a serious threat to heart health. Many patients that continue to have annoying dreams from the efavirenz in Atripla consider switching to an alternative drug regimen at least on a trial basis to see if those symptoms improve and how the new regimen is tolerated. There is yet no evidence that efavirenz has a negative effect on heart health over the first 5+ years of use. KH



Previous
Sustiva rash
Next
Pep effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement